Jump to content

Recommended Posts

RubyT93

Hello, 

 

I took Sertraline 50mg generic in September 2019 due to mild but regular panic attacks. After 6 days I had to stop taking them due to adverse reaction ( hallucinating, breathlessness, teeth grinding, vertigo etc) i had taken Sertraline in 2018 for around 6 month with no problem but this time around the side effects were too severe. I felt unwell for around 2 weeks after discontinuating and then returned to work. During this time i noticed that my arms became really weak.

 

In mid October 2019 i started to feel very unwell. I couldn't describe exactly what it was but it was unsettling. A few days later i was taken to hospital by ambulance due to a rapid heart beat, the paramedic said it was tachyardia and that i needed to be checked out at the hospital. No reason was found and i was discharged. Over the next few days i was in and out of hospital and told it was the start of shingles or flu (neither of which happened). My forearm muscles were spasming and very painful I developed severe vertigo and when in bed felt like i was free falling and would violently jolt. I went to see my gp who said it was depression which i argued it was not. I also had an episode in my local supermarket where i felt asif i was off my head on drugs- i was very excited and couldn't stop gurning like i was on a high (I've never touched drugs so can only imagine this is what a high felt like) after that i was on a complete low and had to go to sleep. My doctors were baffled but i was convinced it was something to do with the sertraline. I developed an intolerance to caffeine and peanut butter something i have been fine with prior to taking the sertaline.

 

My fatigue and muscle cramps, brain fog, dizziness and inner restlesness continued and after just about making it through christmas my hubby took me back to the gp who diagnosed me with fibromyalgia and gave me a prescription for duloxetine 30mg and referred me to a pain specialist. I had to stop duloxetine after 4 days due to severe back pain and eyelid swelling. I went to see the pain specialist who disagreed with the gp and did not think i have fibro and agreed that i had an adverse reaction and discontinuation to the sertraline.

 

I am still struggling now but no gp believes me, i constantly feel like i am coming down with the flu. I ache from head to toe and sometimes feel like my brain is mushy. I struggle to go to work although i make myself, i now hate going out to the shops etc i cannot handle being around people. I am only 26 and have 2 young children-this has been the worst experience of my life- although the physical symptoms are not as bad the mental ones are extremely hard and it is taking its toll on my life. I have started fish oil so i am hoping that helps. I feel like i am trapped in a 90 year old body.

 

Does anyone have any advice or suggestions that could help? The worst bit looking back is that i could manage my panic attacks i wish i had never visited the gp. 

 

I feel like my nervous system and brain are in a meltdown and i cannot seem to help them.

I also get feeling of a trickle of water in my head this has only started when stopping the duloxetine.

 

Thanks for listening ♡

Edited by manymoretodays
just further spacing for ease of reading, moved to Introductions

Share this post


Link to post
Gridley

Welcome to SA, RubyT93.

 

You had an adverse reaction to the Sertraline and also to the Duloxetine.  Doctors know nothing about adverse reactions, and your experiences with your doctor were typical.  The following will give you further understanding of what happened and what you're now experiencing.

 

But I only took it for a Week

 

I think that some of the most unfortunate members we have are the ones who only took the drug for a short time and had an Adverse Reaction. Over the years I’ve seen a good number of members join who have taken their drugs for one day to a week and then stopped.  Yet they are suffering very acute symptoms.  This is an Adverse Reaction, acute symptoms that hit immediately and hard.  Some people’s chemical makeup just isn’t compatible with psych drugs and their body immediately tries to reject them, but in doing so throws itself into chaos.

 

The good news is that their body will sort itself out and they will return to normal.  The bad news is, it’s going to take a long time and there is nothing that will speed up the process.  There are a lot of coping strategies and tools that will help soften the experience, but time is the only thing that will cure it. 

.

That may sound very bleak, but it’s not going to all be pain and suffering.  These people tend to have a more liner recovery. The first several months will be acute.  Then things start to improve is a noticeable manner, with life starting to resume and get back on track.  All the members I have known have made full recoveries.  They then go on to graduate college, attend med school, and start successful careers in a variety of fields.

                                                                                         ------------------------------------

 

The symptoms from an adverse reaction are similar to those of withdrawal, and the symptoms you describe are typical.  Do you have anxiety?  How is your sleep?

 

Daily Checklist of Antidepressant Withdrawal Symptoms 

 

It's good you're taking omegas.  We don't recommend a lot of supplements to our members suffering from an adverse reaction or withdrawal, as many members report being sensitive to them due to our over-reactive nervous systems.  Omegas are one supplement we do recommend, and magnesium (glycinate is a good form) is another.  Many people find omegas and magnesium to be calming to the nervous system.

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Start at a low dose in case you do experience problems.

 

We also recommend non-drug coping skills to deal with symptoms.  Look at the links in the following link and see which you think might be helpful to you.

 

Non-drug techniques to cope

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 

 

 

 

 

 

Share this post


Link to post
RubyT93

Hi Gridley, 

 

Thank you for replying, I really appreciate your response. 

 

I have a b12 deficiency and have to have injections every 12 weeks but luckily these don't seem to affect me in a negative way. I have also been told that my folate levels are low but I am a little afraid to supplement due to any adverse reactions and my iron levels are also quite low but again I am a little worried about supplementing and then having to re start the healing. My GPs are of no help and offer no advice as they believe nothing is wrong with me. 

 

What is your opinion on vitamin D3, my levels have been low for a while but again I am now afraid of putting things into my body that may have an adverse effect. 

 

My brain is so fuzzy most of the time and I have noticed that I randomly get a stammer that comes and goes ( never had this before). 

 

I recently had an eye test that showed a change of shape to my cornea (i think) and mild vision changes which may need an prescription next time. I had my eyes tested in August last year with no problems. Could this be because of the medication? 

 

It is crazy what this medication can do, I feel like a completely different person- this is a shame because I was happy with who I was before. 

 

Many thanks again for replying,

Ruby 

Share this post


Link to post
Gridley
1 hour ago, RubyT93 said:

What is your opinion on vitamin D3

 

D3, to me, is a fairly innocuous supplement, and I take it. If you want to try it, start at a low dose to see how it affects you and work up from there.  You're wise to be leery of supplements.  Just be cautious and start low.

 

1 hour ago, RubyT93 said:

 

I recently had an eye test that showed a change of shape to my cornea (i think) and mild vision changes which may need an prescription next time. I had my eyes tested in August last year with no problems. Could this be because of the medication? 

 

Vision problems are a common withdrawal symptom.  Your vision change could be natural or due to WD.  There is almost no way to underestimate how wide-ranging the effect of these drugs might be.  

Vision symptoms: floaters, snow, blurred/dimmed vision ...

Share this post


Link to post
RubyT93

Thanks I appreciate your reply :)

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy